Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 47, NWS New Orleans, LA

November 25, 2021

NWS New Orleans, LA issued this small craft advisory at Nov 25, 2021, 7:56 AM CST. It took effect at Nov 26, 2021, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2021, 7:56 AM CST (13:56 UTC)
In effect from
Nov 26, 2021, 12:00 AM CST
Expired
Nov 26, 2021, 9:15 AM CST
In force
9 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

515 
WHUS74 KLIX 251356
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
756 AM CST Thu Nov 25 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-252200-
/O.NEW.KLIX.SC.Y.0047.211126T0600Z-211126T1800Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
756 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From midnight tonight to noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
073 
WHUS74 KLIX 251523
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
923 AM CST Thu Nov 25 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-252330-
/O.CON.KLIX.SC.Y.0047.211126T0600Z-211126T1800Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
923 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST FRIDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters.

* WHEN...From midnight tonight to noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A Small Craft Advisory means that wind
  speeds of 20 to 33 knots are expected to produce hazardous wave
  conditions to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
874 
WHUS74 KLIX 252103
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
303 PM CST Thu Nov 25 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-260515-
/O.CON.KLIX.SC.Y.0047.211126T0600Z-211126T1800Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
303 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST FRIDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters.

* WHEN...From midnight tonight to noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A Small Craft Advisory means that wind 
  speeds of 20 to 33 knots are expected to produce hazardous 
  wave conditions to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PG
155 
WHUS74 KLIX 260309
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
909 PM CST Thu Nov 25 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-261115-
/O.CON.KLIX.SC.Y.0047.211126T0600Z-211126T1800Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
909 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters.

* WHEN...From midnight tonight to noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
939 
WHUS74 KLIX 260842
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
242 AM CST Fri Nov 26 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-261800-
/O.CON.KLIX.SC.Y.0047.000000T0000Z-211126T1800Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
242 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters.

* WHEN...Until noon CST today

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
736 
WHUS74 KLIX 261515
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
915 AM CST Fri Nov 26 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-261615-
/O.CAN.KLIX.SC.Y.0047.000000T0000Z-211126T1800Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
915 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Northerly winds have fallen below advisory criteria. However,
northerly winds of 15 to 20 knots and seas of 4 to 6 feet are
still expected through the afternoon hours, and small craft should
exercise caution in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 3:56 AM CST, 4 hours earlier.

Area forecast discussion, Nov 25, 3:56 AM CST, 4 hours before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
356 AM CST Thu Nov 25 2021

.SHORT TERM (Today through Saturday)...
An upper level ridge that has been in place over the southeast
CONUS will be suppressed southward today as a long wave trough
tracks across the Mississippi Valley. This will bring a cold front
to and through the CWA today. FROPA may be slightly slower than
previous forecasts but still remains in the evening/overnight time
frame. Little has changed in expected forecast in terms of rain
coverage and intensity. Activity will mostly be post frontal
within a region of little to no instability. As such, only
expecting showers and weak ones at that. High pressure will build
in behind the front on Friday. The combo of that and lingering
clouds will yield highs several degrees below normal. Stuck with
NBM as general guidance spread is quite minimal. Can't say the
same for Friday night into Saturday morning. There's about a 10
degree spread in guidance with the NBM on the higher side of
guidance. A blend of NBM and MEX falls right in the middle and
that's what current forecast has. Could see freezing temps touch
SW MS counties and maybe just into adjacent LA parishes.
Established cold air advection will continue and result in temps
struggling to reach mid 60s.

MEFFER
&&

.LONG TERM (Sunday through Wednesday)...
On Saturday, a cut off low that had been stuck near the Baja of
California begins to move east into Texas before being absorbed into
the upper level long wave trough that moves across the Great Lakes.
As this feature moves into our area, some moisture will move in
along with it. Chances for rain on Sunday peak in the morning hours.
Newest guidance came up with a range of near 50% in MS coast up to
70% in the Atchafalaya Basin. Although its higher than previous
forecast, minimal qpf is still expected. With not much instability
to work with per model soundings due to stable and cool air in
place, thunderstorm formation is not likely. Model guidance is
fairly in agreement on timing, with the only notable difference
being that the ECMWF forms a stronger surface low pressure system,
with more moisture, that moves along the Gulf Coast. With this, PoPs
may increase as this event gets closer if the trend of the ECMWF
continues. However, the surface low looks to remain well offshore
and subsequent stronger activity there as well.

The rest of the extended period is rather quiet as high pressure
builds into the area and dominates for several days. Temperatures
will be fall-like, with highs in the mid to upper 60s and lows
dropping into the low to upper 40s.

-HL
&&

.AVIATION...
Overnight high clouds will persist into the morning hours. A cold
front will slide into the area today, but not expected to move in
until later into the evening. The FROPA wind shift should be
roughly 03Z-06Z

-HL
&&

.MARINE...
The next front to sweep through still expected by the start of
Friday at midnight. Winds looking like they will be right at small
craft criteria, so starting that hazard tonight. The event looks to
be fairly brief as surface ridge quickly moves in and relaxes the
pressure gradient. That high pressure will weaken the wind field
until the next front moves through Sunday night. That post frontal
ridge will then settle in over the southeastern US as next week
progresses.

MEFFER
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  40  56  33 /  60  50   0   0
BTR  74  44  59  37 /  60  50   0   0
ASD  76  46  62  35 /  20  60   0   0
MSY  76  51  60  44 /  20  60   0   0
GPT  73  47  62  37 /  10  60   0   0
PQL  73  46  61  34 /   0  60   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.